Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 145, NWS Springfield, MO

June 24, 2007Stone County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 24, 2007, 1:30 PM CDT for Stone County, Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2007, 1:30 PM CDT (18:30 UTC)
Expired
Jun 24, 2007, 2:30 PM CDT
In force
60 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Stone County, MO

The radar

The Springfield radar (KSGF), 43 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1009 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 241830
SVRSGF
MOC209-241930-
/O.NEW.KSGF.SV.W.0145.070624T1830Z-070624T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 PM CDT SUN JUN 24 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STONE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 230 PM CDT.

* AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR WHEELERVILLE...OR 12 MILES SOUTHEAST OF
  AURORA...MOVING EAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING
  NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRANE BY 150 PM CDT.
  GALENA BY 205 PM CDT.

THE TOWNS OF ELSEY...HURLEY AND PONCE DE LEON ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3686 9370 3671 9362 3683 9327 3706 9346

$$

SCHAUMANN
3 follow-up statements
000 
WWUS53 KSGF 241850
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
149 PM CDT SUN JUN 24 2007

MOC209-241930-
/O.CON.KSGF.SV.W.0145.000000T0000Z-070624T1930Z/
STONE MO-
149 PM CDT SUN JUN 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHERN STONE COUNTY...

AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CRANE TO 8 MILES
SOUTHWEST OF GALENA...MOVING NORTHEAST AT 20 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GALENA BY 205 PM CDT.

THE TOWN OF PONCE DE LEON IS IN THE PATH OF THESE SEVERE
THUNDERSTORMS.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

LAT...LON 3687 9366 3671 9362 3683 9327 3706 9346

$$

SCHAUMANN
000 
WWUS53 KSGF 241917
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
214 PM CDT SUN JUN 24 2007

MOC209-241930-
/O.CON.KSGF.SV.W.0145.000000T0000Z-070624T1930Z/
STONE MO-
214 PM CDT SUN JUN 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHERN STONE COUNTY...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR HURLEY...OR 11 MILES SOUTH OF REPUBLIC...
MOVING NORTH AT 15 MPH. ANOTHER STRONG TO SEVERE THUNDERSTORM WAS 
RAPIDLY DEVELOPING 5 MILES WEST OF CAPE FAIR. THESE STORMS ARE 
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN STONE COUNTY.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM 
WINDOWS.

LAT...LON 3687 9366 3671 9362 3683 9327 3706 9346

$$

SCHAUMANN
000 
WWUS53 KSGF 241930
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
228 PM CDT SUN JUN 24 2007

MOC209-241938-
/O.EXP.KSGF.SV.W.0145.000000T0000Z-070624T1930Z/
STONE MO-
228 PM CDT SUN JUN 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STONE COUNTY EXPIRES
AT 230 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR STILL INDICATES STRONG THUNDERSTORMS EXTENDING FROM NEAR HURLEY 
TO CAPE FAIR. WIND GUSTS TO 50 MPH AND TORRENTIAL RAINFALL ARE LIKELY 
WITH THESE STORMS.

LAT...LON 3687 9366 3671 9362 3683 9327 3706 9346

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:50 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 24, 12:50 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 PM CDT SUN JUN 24 2007

UPDATED AVIATION DISCUSSION

.UPDATE...

MAIN FORECAST CONCERN FOR THE REST OF TODAY WILL BE PLACEMENT AND
STRENGTH OF CONVECTION. TWO UPPER LEVEL FEATURES OF NOTE WILL HAVE
AT LEAST SOME INFLUENCE ON THE OZARKS. A WEAK WAVE OVER NORTHEAST
KANSAS THIS MORNING WILL SLOWLY DRIFT SOUTHWEST ACROSS EASTERN
KANSAS. A STRONGER WAVE OVER CENTRAL ILLINOIS THIS MORNING WILL DROP
INTO SOUTHERN ILLINOIS BY THIS EVENING. NEAR THE SURFACE...A WEAK
BOUNDARY CURRENTLY EXTENDS FROM NEAR ROLLA TO PITTSBURG KANSAS. THE
LATEST RUC AND NAM GUIDANCE INDICATE THAT LOW LEVEL CONVERGENCE WILL
INCREASE ALONG THIS FEATURE THIS AFTERNOON. THINKING RIGHT NOW IS
BEST CONVERGENCE WILL EXTEND FROM NEAR WINONA TO AROUND NEVADA BY
LATER THIS AFTERNOON.

A RATHER PRONOUNCED BUT FUZZY CUMULUS FIELD HAS DEVELOPED THIS
MORNING OVER ALL BUT FAR SOUTHWEST MISSOURI. THINK MOST OF THE
STORMS WILL HOLD OFF UNTIL THE AFTERNOON HOURS...SO HAVE DROPPED
MORNING POPS BACK INTO THE SLIGHT CHANCE CATEGORY. LITTLE IF ANY CAP
IS EXPECTED LATER THIS AFTERNOON AS TEMPERATURES CLIMB INTO THE
MIDDLE AND UPPER 80S. BEST UPPER LEVEL SUPPORT FOR AFTERNOON
CONVECTION WILL BE WITH THE AFOREMENTIONED WAVES...ESPECIALLY OVER
THE SOUTHEASTERN ZONES. KEPT LIKELY POPS GOING HERE...WITH CHANCE
POPS ELSEWHERE. THERE IS SOME CONCERN FOR A SEVERE WIND THREAT WITH
THESE STORMS. MORNING AND FORECAST SOUNDINGS INDICATE A THETA E
DIFFERENTIAL OF NEAR 30 DEGREES BETWEEN THE SURFACE AND AROUND 10
KFT. IN A PULSE TYPE STORM ENVIRONMENT...THIS MAY FAVOR A COUPLE OF
HYBRID OR WET MICROBURSTS. WILL CONTINUE TO CONTEMPLATE THIS AS NEW
DATA ARRIVES AND MAY MAKE AN UPDATE TO THE HAZARDOUS WEATHER
OUTLOOK. STORM MOTIONS ARE ALSO CONCERNING AS THEY WILL BE RATHER
SLOW IN A SOUTHEASTERLY DIRECTION. THIS MAY SPELL TROUBLE WITH
POTENTIAL TRAINING ALONG THE NORTHWEST TO SOUTHEAST ORIENTATED LOW
LEVEL BOUNDARY.

ONLY OTHER CHANGES MADE TO GOING FORECAST WERE TO SLIGHTLY RAISE
EXPECTED AFTERNOON HIGHS AS MANY AREAS GOT A GOOD JUMP WITH THE
MOSTLY CLEAR SKIES THIS MORNING. HOURLY GRIDS HAVE ALSO BEEN
ADJUSTED ACCORDINGLY. UPDATED ZONES AND DIGITAL PRODUCTS ALREADY
SENT.

SCHAUMANN

&&

.PREV DISCUSSION.../ISSUED 655 AM CDT SUN JUN 24 2007/

SYNOPSIS...
EARLIER CONVECTION ACROSS THE OZARKS HAD DISSIPATED PRIOR TO
MIDNIGHT ALONG A WEAK CONVERGENCE ZONE ACROSS SOUTHERN MISSOURI.
MAIN ACTIVITY WAS ACROSS NORTHERN ARKANSAS WHERE BETTER
CONVERGENCE ALONG THE BOSTON MOUNTAINS OCCURRED. WATER VAPOR
IMAGERY IS STILL SHOWING A VERY CHAOTIC UPPER PATTERN WITH TWO
FAIRLY WEAK SHEAR ZONES ACROSS CENTRAL ILLINOIS AND ANOTHER ACROSS
SOUTHERN IOWA.

DISCUSSION...
AM LEANING TOWARD A WETTER SCENARIO FOR THE EASTERN OZARKS WHERE
THE WEAK SHEAR ZONES IN CENTRAL ILLINOIS AND ANOTHER ACROSS
SOUTHERN IOWA WILL LEAD TO MORE LARGE SCALE MOTION IN THE SHORT
TERM. IN ADDITION...WEAK CONVERGENCE ABOVE THE SURFACE THAT WAS
ALONG THE I-44 CORRIDOR...WILL LIKELY BE ANOTHER PLAYER IN THE
OVERALL GENERATION OF THUNDERSTORMS LATE THIS MORNING AND
AFTERNOON. INITIATION WILL LIKELY BE ASSOCIATED WITH THE
CONVECTIVE TEMPERATURE WHICH HAS BEEN IN THE LOWER TO MIDDLE 80S
LATELY.

LATEST FORECAST MODELS CONTINUE TO SHOW THIS WEAK SHEAR ZONE
MEANDERING ACROSS MISSOURI THROUGH TUESDAY BEFORE LIFTING
NORTHWARD AND DISSIPATING AS A STRONGER STORM SYSTEM BEGINS TO
ORGANIZE ACROSS THE NORTHERN PLAINS. THEREFORE...MID TO LATE
AFTERNOON THUNDERSTORMS DEVELOPMENT WILL CONTINUE WITH NO OVERALL
ORGANIZATION THROUGH WEDNESDAY. CURRENT FORECAST HAS THIS HANDLED
QUITE WELL SO DONT EXPECT ANY CHANGES OTHER THAN A FEW MINOR
ADJUSTMENTS IN TEMPERATURES.

92/85H TEMPERATURES CONTINUE TO PLACE THE HIGHEST TEMPERATURES
ACROSS THEN PLAINS WITH NO OVERALL DEVIATION FROM CURRENT
FORECAST. THEREFORE...MID TO UPPER 80S...WITH A FEW LOWER 90S WILL
BE COMMON THROUGH WEDNESDAY.

GFS CONTINUES TO SHOW A WEAK COLD FRONT SLOWLY MOVING SOUTHWARD
ACROSS THE MID SECTION OF THE NATION BY THE LATTER PART OF NEXT WEEK.
STRONG RIDGING ACROSS THE ROCKIES WILL LIKELY CAUSE NORTHWEST FLOW
ALOFT TO DEVELOP ACROSS OUR REGION. THEREFORE...TEMPERATURES WILL
LIKELY CONTINUE TO BE SEASONABLE WITH READINGS IN THE MID TO UPPER
80S. THE HOTTEST TEMPERATURES WILL BE IN AREAS OF SOUTH CENTRAL
MISSOURI WHERE THE VEGETATION HAS BEEN DRIER...AND WEST CENTRAL
MISSOURI WHERE THICKNESS VALUES WILL BE HIGHER.

JLT

&&

.AVIATION...
FOR THE 18Z TAF CYCLE...SCATTERED SHOWERS AND THUNDERSTORMS WILL
ONCE AGAIN DEVELOP THIS AFTERNOON OVER SOUTHWEST MISSOURI. WENT WITH
VCTS AT BOTH TAF LOCATIONS GIVEN SOMEWHAT LIMITED COVERAGE OF
STORMS. HOWEVER...MVFR CEILINGS AND VISIBILITIES CAN BE EXPECTED
AROUND STORMS. THE STORMS WILL QUICKLY DIMINISH THIS EVENING WITH
VFR CONDITIONS THEN PREVAILING THROUGH MONDAY MORNING. PREVAILING
WINDS WILL REMAIN LIGHT OUT OF THE SOUTH TO SOUTHWEST.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 24, 1:00 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN JUN 24 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

SCATTERED THUNDERSTORMS. THE STRONGEST THUNDERSTORMS WILL BE
CAPABLE LOCALIZED DAMAGING WIND GUSTS OF OVER 60 MPH...LOCALLY HEAVY
RAIN AND FLOODING...AND SMALL HAIL. ALL THUNDERSTORMS CAN PRODUCE
DANGEROUS LIGHTNING.

  AREAS AFFECTED AND TIMING:

THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON.
WHILE THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK
AREA...THE MOST FAVORED LOCATIONS WILL BE FROM SOUTHEAST KANSAS AND
WEST CENTRAL MISSOURI INTO THE MID MISSOURI AND SOUTH CENTRAL
MISSOURI AREAS WHERE LOW LEVEL CONVERGENCE IS PRESENT NEAR SURFACE
BOUNDARIES.

  DISCUSSION:

A MODERATELY UNSTABLE ATMOSPHERE WILL INTERACT WITH A WEAK
SURFACE BOUNDARY OVER CENTRAL MISSOURI AND ANY LEFT OVER OUTFLOW
BOUNDARIES TO PRODUCE SCATTERED THUNDERSTORMS ONCE AGAIN TODAY.
AS WITH THE PAST FEW DAYS...A FEW STORMS OR SMALL STORM CLUSTERS
WILL PRODUCE LOCALIZED STRONG OR DAMAGING WIND GUSTS AND HEAVY
RAINFALL. DRYER AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL
ENHANCE DOWNBURST WIND POTENTIAL WITH STRONGER STORMS TODAY. THE
ACTIVITY WILL LIKELY PEAK FROM THE MID AFTERNOON INTO THE EARLY
EVENING HOURS BEFORE GRADUALLY WEAKENING WITH THE LOSS OF DAYTIME
HEATING.

WITH WEAK WINDS ALOFT...INDIVIDUAL THUNDERSTORMS WILL BE SLOW
MOVING. THIS WILL LEAD TO LOCALIZED HEAVY RAINFALL AND FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON A DAILY
BASIS THROUGH SATURDAY. STORM COVERAGE WILL BE ENHANCED THURSDAY
THROUGH SATURDAY AS A COLD FRONT MOVES THROUGH THE REGION AND STALLS
JUST SOUTH OF THE OUTLOOK AREA. DISTURBANCES MAY INTERACT WITH A
VERY MOIST AIR MASS TO PRODUCE PERIODS OF HEAVY RAIN PRODUCING
THUNDERSTORMS OVER PORTIONS OF THE OUTLOOK AREA NORTH OF THE FRONT
LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE ISOLATED NATURE OF THE STRONGER STORMS...SPOTTER
ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT.
HOWEVER...EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR
LOCAL CONDITIONS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Local storm report, Jun 24, 11:21 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1121 AM CDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     4 ENE NIANGUA           37.41N 92.77W
06/23/2007  E50 MPH          WEBSTER            MO   LAW ENFORCEMENT

&&

BARJENBRUCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:49 PM CDTSevere Thunderstorm WarningSGFWebster33 min
Jun 24, 2:45 PM CDTFlash Flood WarningSGFBarry, Stone6 hr
Jun 24, 3:42 PM CDTSevere Thunderstorm WarningSGFLawrence63 min
Jun 24, 4:05 PM CDTSevere Thunderstorm WarningSGFStone55 min
Jun 24, 4:36 PM CDTSevere Thunderstorm WarningSGFDouglas37 min
Jun 24, 5:12 PM CDTSevere Thunderstorm WarningSGFBarton63 min
Jun 24, 5:22 PM CDTFlash Flood WarningSGFBarton6 hr
Jun 24, 5:47 PM CDTSevere Thunderstorm WarningSGFWright58 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.